Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On $ 2$-step solvable groups of finite Morley rank


Authors: Kathryn Enochs and Ali Nesin
Journal: Proc. Amer. Math. Soc. 110 (1990), 479-489
MSC: Primary 03C45; Secondary 03C60, 20F16
DOI: https://doi.org/10.1090/S0002-9939-1990-0984788-0
MathSciNet review: 984788
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the following results: Theorem 1. Let $ G$ be a connected, centerless, solvable group of class 2 and of finite Morley rank. Then we can interpret in $ G$ finitely many connected, solvable of class 2 and centerless algebraic groups $ {\tilde G_1}, \ldots ,{\tilde G_n}$ over algebraically closed fields $ {K_i}$ in such a way that $ G$ interpretably imbeds in $ \tilde G = {\tilde G_1} \oplus \cdots \oplus {\tilde G_n}$. Furthermore, $ G' = (\tilde G)'$. Let $ F(G)$ denote the Fitting subgroup of $ G$. Theorem 2. Let $ G,\tilde G,{\tilde G_i}$ be as in Theorem 1. Then (i) $ F(G) = F(\tilde G) \cap G$. (ii) $ F(G)$ has a complement $ V$ in $ G:G = F \rtimes V$. (iii) Elements of $ F(G)$ are unipotent elements of $ G$ in $ \tilde G$. (iv) If the characteristic of each base field $ {K_i}$ of $ {\tilde G_i}$ is different from 0, then $ V$ is definable and its elements are semi-simple in $ \tilde G$.


References [Enhancements On Off] (What's this?)

  • [Car] R. W. Carter, Simple groups of Lie type, 1972. MR 0407163 (53:10946)
  • [Ch] G. Cherlin, Groups of small Morley rank, Ann. of Math. Logic 17 (1979), 1-28. MR 552414 (81h:03072)
  • [Ch-R] G. Cherlin and J. Reineke, Stability and categoricity for commutative rings, Ann. of Math Logic 10 (1976), 376-399. MR 0480007 (58:208)
  • [Co] I. S. Cohan, On the structure and ideal theory of complete local rings, Trans. Amer. Math. Soc. 59 (1936), 54-106. MR 0016094 (7:509h)
  • [E-N] K. Enochs and A. Nesin, A note on complete local rings, preprint.
  • [Jac 1] N. Jacobson, Basic algebra II, Freeman and Company, 1980. MR 571884 (81g:00001)
  • [Jac 2] -, Structure of rings, Amer. Math. Soc. Colloquium Publications, vol. XXXVII, 1964.
  • [Kap] I. Kaplansky, Infinite abelian groups, Univ. of Michigan Press, 1954. MR 0065561 (16:444g)
  • [Mac 1] A. Macintyre, On $ {\omega _1}$-categorical theories of abelian groups, Fund. Math. 70 (1971), 253-270. MR 0289280 (44:6471)
  • [Mac 2] -, On $ {\omega _1}$-categorical theories of fields, Fund. Math. 71 (1971), 1-25.
  • [Ne] A. Nesin, On solvable groups of finite Morley rank, Trans. Amer. Math. Soc. (to appear). MR 968420 (91a:03073)
  • [Ne 1] -, Non-associative rings of finite Morley rank, Model Theory of Groups, Notre Dame Mathematical Lecture Series (A. Nesin and A. Pillay, eds.), 1979.
  • [Se] J.-P. Serre, Corps locaux, Publications de l'Institut de Mathématique de l'Université de Nancago, VIII, Hermann, Paris, 1968. MR 0354618 (50:7096)
  • [Sp] T. A. Springer, Linear algebraic groups, Birkhäuser, 1981. MR 632835 (84i:20002)
  • [W] E. Witt, Zyklische Körper und Algebren der Charakteristik $ p$, J. Reine Angew. Math. 176, 126-140.
  • [Zi] B. Zil'ber, Some model theory of simple algebraic groups over algebraically closed fields, Colloq. Math. (2) 48 (1984). MR 758524 (86f:03055)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03C45, 03C60, 20F16

Retrieve articles in all journals with MSC: 03C45, 03C60, 20F16


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-0984788-0
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society